Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 78, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Nov 13, 2009, 12:50 PM CST for 14 counties in Florida. It took effect at Nov 14, 2009, 12:00 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2009, 12:50 PM CST (18:50 UTC)
- In effect from
- Nov 14, 2009, 12:00 PM CST
- Expired
- Nov 14, 2009, 4:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 26 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 131850 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 150 PM EST FRI NOV 13 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6PM EST /5 PM CST/ SATURDAY FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND EXCEPT GULF AND FRANKLIN COUNTIES DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR ALL OF THE FLORIDA BIG BEND EXCEPT FRANKLIN COUNTY DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...LARGE SCALE NORTHERLY TO NORTHWESTERLY FLOW BENEATH A BROAD RIDGE OF HIGH PRESSURE TO OUR SOUTH WILL CONTINUE TO PROMOTE DRY CONDITIONS OVER THE REGION. THIS IS EXPECTED TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS ON SATURDAY AND POSSIBLY SUNDAY. A RED FLAG WARNING HAS BEEN ISSUED FOR MUCH OF THE REGION ON SATURDAY AS RELATIVE HUMIDITY WILL FALL BELOW 35 PERCENT. SIMILAR CONDITIONS MAY OCCUR ON SUNDAY...THUS A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE BIG BEND EXCLUDING FRANKLIN COUNTY. AS THE HIGH SLIDES TO THE EAST AND A FRONT APPROACHES NEXT WEEK...WINDS WILL SHIFT OUT OF THE SOUTH INCREASING RELATIVE HUMIDITIES THROUGH THE EARLY PART OF THE COMING WEEK. FLZ016>019-026-029-140830- /O.UPG.KTAE.FW.A.0075.091114T1800Z-091114T2200Z/ /O.NEW.KTAE.FW.W.0078.091114T1800Z-091114T2300Z/ /O.NEW.KTAE.FW.A.0076.091115T1800Z-091115T2300Z/ GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-LAFAYETTE- 150 PM EST FRI NOV 13 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ007-009>011-013-140830- /O.UPG.KTAE.FW.A.0075.091114T1800Z-091114T2200Z/ /O.NEW.KTAE.FW.W.0078.091114T1800Z-091114T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN- 1250 PM CST FRI NOV 13 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 5 PM CST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ027-028-034-140830- /O.NEW.KTAE.FW.W.0078.091114T1800Z-091114T2300Z/ /O.NEW.KTAE.FW.A.0076.091115T1800Z-091115T2300Z/ WAKULLA-TAYLOR-DIXIE- 150 PM EST FRI NOV 13 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ008-012-140830- /O.NEW.KTAE.FW.W.0078.091114T1800Z-091114T2300Z/ COASTAL WALTON-BAY- 1250 PM CST FRI NOV 13 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 5 PM CST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ AUSTIN/BARRY
1 follow-up statement
000 WWUS82 KTAE 140817 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 317 AM EST SAT NOV 14 2009 ...RED FLAG WARNING IS IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ TODAY FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND EXCEPT GULF...FRANKLIN AND DIXIE COUNTIES DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND EXCEPT COASTAL WALTON...BAY...GULF AND FRANKLIN COUNTIES DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...HIGH PRESSURE WILL CONTINUE TO BUILD EAST INTO OUR AREA THROUGH THE WEEKEND PROMOTING LARGE SCALE NORTHERLY FLOW AND DRY CONDITIONS OVER THE REGION. THIS IS EXPECTED TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND LIKELY AGAIN ON SUNDAY. A RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF THE REGION TODAY AS RELATIVE HUMIDITY WILL FALL BELOW 35 PERCENT. SIMILAR CONDITIONS MAY OCCUR ON SUNDAY FOR MUCH OF NORTH FLORIDA...THUS A FIRE WEATHER WATCH REMAINS IN EFFECT. RED FLAG HUMIDITIES ARE AGAIN POSSIBLE ACROSS INLAND FLORIDA ON MONDAY. THEN...AS THE HIGH SLIDES TO THE EAST AND A FRONT APPROACHES DURING THE MIDDLE OF THE UPCOMING WORK WEEK...WINDS WILL SHIFT OUT OF THE SOUTH INCREASING MOISTURE INFLOW AND RELATIVE HUMIDITIES THROUGH THE REST OF THE WORK WEEK. FLZ034-142145- /O.CAN.KTAE.FW.W.0078.091114T1800Z-091114T2300Z/ /O.CON.KTAE.FW.A.0076.091115T1800Z-091115T2300Z/ DIXIE- 317 AM EST SAT NOV 14 2009 ...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ007-009>011-013-142145- /O.EXA.KTAE.FW.A.0076.091115T1800Z-091115T2300Z/ /O.EXT.KTAE.FW.W.0078.091114T1800Z-091114T2200Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN- 217 AM CST SAT NOV 14 2009 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TO 4 PM CST THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON... THE RED FLAG WARNING IS IN EFFECT FROM NOON TO 4 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ016>019-026>029-142145- /O.EXT.KTAE.FW.W.0078.091114T1800Z-091114T2200Z/ /O.CON.KTAE.FW.A.0076.091115T1800Z-091115T2300Z/ GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- 317 AM EST SAT NOV 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON... THE RED FLAG WARNING IS IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ008-012-142145- /O.EXT.KTAE.FW.W.0078.091114T1800Z-091114T2200Z/ COASTAL WALTON-BAY- 217 AM CST SAT NOV 14 2009 ...RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 4 PM CST THIS AFTERNOON... THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 4 PM CST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ BLOCK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Nov 13, 9:09 AM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Nov 13, 9:09 AM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1009 AM EST FRI NOV 13 2009
.UPDATE...DEEP LAYER STORM SYSTEM CONTINUES TO SPIN OFF THE
MID ATLANTIC THIS MORNING. HIGH PRESSURE IS GRADUALLY BUILDING IN
ACROSS THE SOUTHEAST BEHIND THE LOW PRESSURE SYSTEM. THIS WILL
LEAD TO MOSTLY CLEAR SKIES AND MODERATING TEMPERATURES TODAY.
CURRENT FCST IS IN EXCELLENT SHAPE WITH NO NEED FOR UPDATE THIS
MORNING.
&&
.AVIATION...VFR CONDITIONS WITH MOSTLY SUNNY SKIES TODAY AND CLEAR
SKIES TONIGHT. WINDS WILL BE LIGHT FROM THE NORTHWEST TODAY AND NEAR
CALM OVERNIGHT.
&&
.MARINE...SEAS CONTINUE TO SUBSIDE OVER THE COASTAL WATERS TODAY
AS HIGH PRESSURE BUILDS IN. NO SIGNIFICANT CHANGES TO MARINE FCST
PLANNED THIS MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 73 43 78 45 79 / 0 0 0 0 0
PANAMA CITY 72 50 75 52 75 / 0 0 0 0 10
DOTHAN 73 44 78 46 78 / 0 0 0 0 10
ALBANY 73 45 78 46 79 / 0 0 0 0 10
VALDOSTA 72 46 78 46 79 / 0 0 0 0 0
CROSS CITY 73 46 79 45 77 / 0 0 0 0 0
APALACHICOLA 72 49 74 51 73 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES:
CALHOUN...GADSDEN...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...
WASHINGTON.
GM...NONE.
&&
CAMP/BARRYHazardous weather outlook, Nov 13, 3:41 AM CST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 441 AM EST FRI NOV 13 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-140945- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 441 AM EST FRI NOV 13 2009 /341 AM CST FRI NOV 13 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... MOSTLY SUNNY SKIES WITH TEMPERATURES CLIMBING INTO THE LOWER 70S WILL BE EXPECTED. FLOOD WARNINGS REMAIN IN EFFECT FOR THE APALACHICOLA RIVER NEAR BLOUNTSTOWN...THE CHOCTAWHATCHEE RIVER NEAR CARRYVILLE AND THE FLINT RIVER AT ALBANY. PERSONS WITH INTEREST ALONG THESE RIVERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON ACROSS PORTIONS NORTHWEST FLORIDA... MOSTLY CLEAR AND DRY WITH TEMPERATURES REMAINING NEAR NORMAL TO SLIGHTLY ABOVE AVERAGE WILL BE EXPECTED THIS WEEKEND. A COLD FRONT WILL APPROACH THE REGION FROM THE WEST THROUGH THE FIRST HALF OF NEXT WEEK...WHICH WILL LEAD TO INCREASING RAIN CHANCES THROUGH THE MID-WEEK PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP.
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 2:05 AM CST | Fire Weather Watch | TAE | Calhoun, Gadsden, Holmes, Jackson, Jefferson, Lafayette and 4 more | 11 hr |
| Nov 13, 12:50 PM CST | Fire Weather Watch | TAE | Calhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more | 38 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.